Please Help?
Jay
Posted: November 11, 2017, 12:07 PM







Hello,
Ive been clean eight months. I dont drink. I dont take any form of medication. And i no longer use any form of recreational drugs.
However, I was on methadone for 7 years. The last year i was only on 13-15 mg. Now i have switched to suboxone, and i am almost always ill. All day everyday i feel nauseus and just plain yucky. I have been on it for three weeks now. I thought maybe it was withdrawal so when i told the dr he upped me from 8mg to 12. Every morning since my first dose of 8mg by 10 am im soaked in sweat, throwing up, headache, freezing, sneezing, yawning, you name it. But when i was only on 4 i still had restless legs vomiting etc. Please help?
Sincerely,
"I just want to stay sober"
  Top
Posted: November 11, 2017, 5:11 PM


Posts: 73
Joined: March 5, 2017



It is tough going to Suboxone from Methadone. There are some people who still feel withdrawal going from Methadone to Sub and upping the dose of Sub won't help once you're at about 12mg. And really, 12mg is an insanely high dose of Sub. I switched to Sub from Methadone as well and found it eventually stopped working where I was left with withdrawal symptoms and had to go back on Methadone. I was chained to that clinic for about 10yrs. My suggestion would be to go back at the lowest dose possible of Methadone, stabilize and begin slowly tapering down. It is possible to jump from 12 or 15mls, but you'd likely experience a longer withdrawal period. I jumped from a higher dose and experienced paws symptoms for close to a year, but that's not usually the norm. I am, in a way thankful I went through such a difficult time because it's been about a year and a half and I still have no cravings for opioids and feel such animosity towards all these mu receptor affecting drugs.

Having an easy withdrawal could mean cravings and having to work hard at your sobriety, where experiencing a difficult withdrawal would most likely keep you clean without cravings. Not tapering to a really low dose seems to be a major factor in paws (post acute withdrawal syndrome). I've done a lot of research over the 10-12 months with paws and it seems people that don't taper really low with Methadone are the ones who experience a rougher time with paws, but are the ones who say they not only hate opioids now, but experience zero cravings. Whatever you choose, just make sure you're absolutely ready to be free from all of it, because becoming free from this, then having to go back seems like such a shame. I have such empathy for those who get stuck in the vicious cycle of using, then having to go back to Methadone. I promise you one thing...it's the absolute best feeling no longer being a slave to that damn clinic! What a horrible 10yrs that was. If you have the drive, you can do this. You just have to want free bad enough. Good luck on whatever you decide, but keep posting...it's always nice to see updates on how people are doing.





  top of page  Top